MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.434
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The reported event required medical/surgical intervention to preclude permanent damage to a body structure.The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a removal of intramedullary nail (im nail) with exchange nailing of the right tibia due to non-union.All hardware was removed completely.None of the hardware was broken.The medullary canal was prepped for a larger tibial nail.A 10x360 mm tibial nail was implanted and locked dismally and proximal.Original implant date was on (b)(6) 2015.It is unknown if there was surgical delay.Patient was stable upon completion of the procedure.This complaint involves nine (9) devices.This report is for (1) 4.0mm ti locking screw w/t25 stardrive 44mm for im nails.This report is 8 of 9 for (b)(4).
 
Event or Problem Description
04/16/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent removal of intramedullary nail (im nail) with exchange nailing of the right tibia due to non-union.All hardware was removed completely.None of the hardware was broken.The medullary canal was prepped for a larger tibial nail.A 10x360 mm tibial nail was implanted and locked dismally and proximal.Original implant date was on (b)(6) 2015.It is unknown if there was a surgical delay.The patient was stable upon completion of the procedure.This complaint involves nine (9) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of explant: (b)(6) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8410204
Report Number2939274-2019-56923
Device Sequence Number11222427
Product Code HWC
UDI-Device Identifier10886982085467
UDI-Public(01)10886982085467
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.005.434
Device Catalogue Number04.005.434
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;